Things have been a little bit exciting on the mom-and-dad front.
I spent Saturday night with them.
Mom only got up once during the night. We all had coughs. Dad coughed a little bit a couple of hours after he turned in. It sounded "liquid" and productive.
Mom and dad woke up a little earlier than usual. Both looked fine.
My sister, a nurse, had the Sunday morning shift. She saw something she did not like. She listened to his lungs and the left one was whistling like a tea-kettle (her words).
She took him into an urgent care clinic and he was diagnosed with pneumonia.
They prescribed a Z-pack and Cefdinir pending the results of cultures coming back.
Monday about noon, dad had chest pains. He also left iron-clad directions that he is not going back to the hospital. He is 93.
When I got there, one of the nurses handed me a dog leash and instructed me to take Honey for a walk. Things were under control. They had dosed dad with a couple of chewable, "baby" aspirin and a couple of Tums.
Looking in the rear-view mirror, chest pains and shortness of breath are documented (rare) side effects of Cefdinir.
In discussions with dad's primary care physician, they decided to discontinue the Cefdinir and continue with the the Azithromycin.
Dad flipped right-side-up quickly. Every half hour somebody asked him "How are you doing?"
Every half hour he answered, "Better than the last time you asked me."
Wow! Yeah, some side effects are NASTY... Amlodipine caused me to go to the ER with what I thought was a heart attack. Doc's words- "Stop taking that s**t!"ReplyDelete
Good Son! Glad to hear they are on the mend and you are highly fortunate to have a trained nurse as a sister. I hope you didn't torment her too much as tykes.ReplyDelete